MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85419
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that the stent was delivered to the left iliac artery but was deemed to be too long.When the physician attempted to remove the stent it came off the balloon and remained in the left iliac artery resulting in the physician placing another device to secure it in the artery.
 
Additional Manufacturer Narrative
Engineering investigation: the details provided indicate that the stent came off the balloon upon withdrawing the stent back out of the patient because the stent was deemed to be too long.Without the actual device in question we cannot confirm the complaint.The instructions for use specify the following in regards to removing the device: do not attempt to pull an unexpanded stent back through the bronchoscope or endo-tracheal tube since dislodgement of the stent may result.Based on the details of the complaint the device was attempted to be pulled back out through the introducer sheath in this case.A full review of the catheter lot history records for the devices in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).Result: all quality inspection samples passed this final inspection without any non-conformance's noted during the final lot qualification testing associated with the complaint.In addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following.Balloon hole skive dimensional verification.Stent securement testing.Proximal balloon weld tensile testing.Distal tip tensile testing.Catheter leak check.Result: all quality inspection samples passed this final inspection without any non-conformance's noted during the final lot qualification testing.Conclusion: based on the passing results of the device history records, atrium medical can find no fault with the device in question.It is possible that the stent was pushed off the balloon by making contact with the distal end of the introducer sheath upon withdrawal of the device.Clinical evaluation: the iliac arteries are the branches that the aorta divides into around the level of the belly button to provide blood to the legs and the organs in the pelvis.This blockage is typically caused by a buildup of plaque and/or calcification within the walls of the blood vessels.Angioplasty is a procedure to open narrowed or blocked arteries.Angioplasty and stent placement are two ways to open blocked peripheral arteries.A stent can become dislodged if the vessel has calcification or severe disease, if the vessel has not been properly pre-dilated, if the stent or sheath has not been sized correctly or if the physician uses force to advance or withdraw the catheter.The instructions for use (ifu) instructs do not attempt to pull an unexpanded stent back through the delivery device since dislodgement of the stent may result.

Brand Name
ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack 03054
MDR Report Key6894792
Report Number3011175548-2017-00139
Device Sequence Number810028
Product Code JCT
UDI-Device Identifier00650862854190
UDI-Public00650862854190
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/31/2018
Device Model Number85419
Device Catalogue Number85419
Device Lot Number226982039
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;